MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MAESTRO 4000 CONTROLLER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BOSTON SCIENTIFIC CORPORATION MAESTRO 4000 CONTROLLER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number 86338
Medical Device Problem Code Device Remains Activated (1525)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/19/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that foot switch failed to halt ablation.It was reported that during ablation with an maestro 4000 system the footswitch "blocks" and failed to halt ablation.No patient complications were reported.
 
Additional Manufacturer Narrative
The rf foot switch was returned for evaluation.The foot guard was in overall good physical condition.Strain relief guard over cord was in good physical shape.No damage to cord's insulation jacket.Pedal presses down evenly with normal clicking sound.Connector to maestro is in good physical shape and pins straight and grounding shield intact.The foot switch was placed on the floor and activated.The switch turned on off with no issues.The cord was pulled and flexed along the length and near the connector and pedal's strain reliefs.No issues observed.There were no electrical or mechanical failures were found with this foot switch.There were no electrical or mechanical failures were found with this foot switch.The maestro controller's firmware code was examined.It was discovered that there is a brief window in which the ablation termination command from the foot switch can go undetected.Resulting in the maestro 4000 staying on and continue to ablate.This does not exist in the maestro 3000 firmware codebase.The exact conditions when the termination command goes undetected in the field cannot be determined.It appears the fault condition could be caused by a design in the firmware coding.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.
 
Event or Problem Description

Brand Name
MAESTRO 4000 CONTROLLER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
MDR Report Key8257996
Report Number2134265-2018-65208
Device Sequence Number19313483
Product Code OAD
UDI-Device Identifier08714729861942
UDI-Public08714729861942
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P020025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number86338
Device Catalogue Number86338
Device Lot Number050514005M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2019
Initial Date Received by Manufacturer 12/19/2018
Supplement Date Received by Manufacturer03/19/2019
Initial Report FDA Received Date01/17/2019
Supplement Report FDA Received Date04/10/2019
Patient Sequence Number1